Wonder if anyone could help..?

I have been suffering with the most unbearable migraines that I ever have experienced, I have had two previously and constantly felt sick and was sick a few times, but never thought of anything then. However, now it is constant if not daily, and its where I get a throbbing pain all over my head especially in both of my temples and at the back of my head where it hurts the most. No matter what Migraine tablets I take it doesn't seem to work as effectively, like it will ease the pain for a few hours then boom another one and it literally stops me in my tracks cus it often feels as if I'm laying on the ground and someone is jumping on both sides of my temples. To try and ease the pain I tend to take tramadol mixed with ibroprofen and sometimes my migraine tablets, this most of the time takes a slight edge of it and its still there.. Feels as if I have to be so drugged up to get through the day to make it manageable, I've taken action on cutting out or having not alot of caffeine to see if that helps, had my eyes tested and got glasses but it's still there and with that I also have jaw problems from where the ear is to my chin on both sides of my face, feels like i've been through 10 rounds with Mike Tyson, I just don't know what to do, planning on seeing the doctor on Monday, but I just have no clue what it could be like wondering if anyone else experiences these or have an indication about what I am experiencing? Thank you, would appreciate it.

8 Replies

oldestnewest
  • ask your GP to refer you to a neurologist. If this kind of headache is getting that frequent and disabling, then you need a specialist to try and sort out your meds, not just a GP. Neurologists can be really good with things like migraine.

  • Hi, I suffer from migraines too. I find tramadol actually makes them worse or even sets one off. Can you avoid taking it for a while to see if things improve a bit? I was prescribed naramig but they do really knock me about and I have the 'hangover' side effects the next day. At the mo I can do without and if I'm quick enough paracetamol and codeine can stop it in its tracks. I have been told that codeine can cause a residual headache the next day for some people in which case it's not ideal for migraine users but I have had no problems with that and the codeine really helps. I'm also on pizotifen as a maintenance drug which i've been taking every day for the past few years. I often get them because of stress and when I''m stressed I clench my teeth ( I do it without realising, even in my sleep too!) what you said about the pain from your ear to jaw reminded me of the pain I get from clenching my teeth which then sets off a migraine. I even get shooting pains in my teeth. It's not just caffeine that can set them off either, I know people who get them from chocolate or crisps. If you can make notes of what your eating and drinking each day you may find a pattern. The only other things I can suggest are the obvious ones like wearing sunglasses and staying in a quiet place and as soon as you feel one coming on act fast because there's more chance of catching it before it gets out of control. If I wake up and my head feels iffy i will keep my sunnys on all day because i know there's a good chance the light is gonna set one off. Same for sound, I'll often put cotton wool in my ears. Don't know if any of that helps at all..? You definitely need to see your GP but you've made a good start getting your eyes checked because that is one thing they will tell you to do.

  • Thundercaat, i am very sorry to hear of your migraines. I get them as well. Ice pack on head, wrap a heat blanket around your feet and use lavender oil for aroma therapy. Toradol injections help me in the immediate or deloded (sp). In the long run see if you are a candidate for a nerve block in your cervical spine. The actually just freeze the nerve.

  • Insist on a blood test checking for Polycythemia Vera . I have had the same symptoms for years and it was another doctor from my regular one that actually looked back through my files and asked why I had never had a brain scan. I told him that I had two years ago and they discovered that I had epilepsy.

    He sent me to a haematologist that told me that I have PCR. I have had 6 litres of blood taken over 6 weeks and have to go back in 4 weeks. I have been a walking time bomb!

  • Thundercataat..I feel for you really!!! Ten year ago about 4 week after my 3 red child.I started with the worst head pains ever..like a ice pick down one side..felt like I was going to fit with pain..I was terrified to death...kept going to doctors told them my heads going to explode... just told me oh its just migraine...... just.....I say...any way I was given paractomals with a anti sickness in which helped the paractmols work faster too..only time didn't feel the head ace..was when I was sleeping with in 15 min of wakeing was there....after 7..8 month of this doctor said ..oh I think I will take you off the pill....and got the de..pro...never had that pain again...tell you something I suffer with chronic pain..been on every med.patch..out their..and some meds give me head ace.......its awfully I knew...hope you get help really do..xx god bless

  • You need to see a GP to check for serious conditions. Putting the possibility of a serious condition which a GP needs to check for there are the possibility that you need to re-learn how to use your muscles. Bad muscular habits can trigger migraines.

    McTimony chiropractor can check for minor muscular spasms which are triggering larger ones. An Alexander Teacher can help you engage with your bad muscular habits and replace them with improved muscular usage which will reduce the possibility of you causing your own migraines.

    Mindfulness and meditation as taught by Buddhist monks will help you develop sensitivity to events before the migraine attacks so that you can develop strategies to prevent the migraine starting.

    Hope this helps

  • I would ask for a referral. Years ago I had a sanomigran injector which was fantastic and didnt make me feel drowsy or dopey.It still took 4omins to work but i felt back to normal afterwards

    Migraine can be quite complicated and have many causes

    All Best wishes,

    Bridget

  • Have you been on the National Migraine Centre pages on healthunlocked?

    I also have migraines and chronic pain, am currently managing on botox injections and a mix of medication. However, you describe taking some rather strong medication on a daily basis, which in itself can cause headaches once the effect of the tablets wears off. So you take another dose, and it's a vicious circle.

    It can take a while to sort out why people are getting migraines and to find the right way of managing them. I hope your appointment has gone well. If you decide to cut down on any of your medication do it with support from the doctor.

    Good luck

You may also like...